MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL RETROREAMER (6-12MM)

MEDOS INTERNATIONAL SARL RETROREAMER (6-12MM)
Catalog Number 232000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: e3: reporter is a j&j sales representative.H4: the device manufacture date is currently unavailable.Investigation summary the product was returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics then conducted visual inspection of the device received.The complaint device was evaluated, visual inspection reveled that the shaft was broken near the handle.The overall complaint was confirmed as the observed condition of the retroreamer (6-12mm) would have contributed to the complained device issue.Based on the investigation findings, the potential cause can be traced to procedural variables, such handling of the device or product interaction during procedure, the device may become stuck due to a hard bone surface at the moment of drilling, therefore, the shaft broke.As per instructions for use (ifu), use instructions are provided.It has been determined that no corrective and/or preventative action is required.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported from japan that during an anterior cruciate ligament (acl) reconstruction of the knee it was observed that the shaft and handle of the retroreamer (6-12mm) device broke.During in-house engineering evaluation it was determined that the shaft was broken near the handle.It was reported that during the surgery, twister guides were set, and retrograde reamers were set to 10 millimeters (mm) for drilling.The surgeon removed only the guide arm and proceeded to freehand a few mm until the line was visible in the joint.Since the reamer came out in front of the guide installation position, the reamer was inserted and removed at the very edge of the joint surface about three times in order to bring the position where the reamer comes out toward the back.When the surgeon turned the reamer to pull the 10 mm reverse blade out, the shaft and handle completely broke off.The sockets were not dug at all.The 10-mm blade had locked up with the blade out in the joint, so the surgeon tried to close the blade from inside and outside the joint.As a result, the reamer was pulled out by reversing the through-hole with the blade closed from 10 mm.It was reported that bones were shaved extra.It was reported that the reconstructive surgery itself was performed by re-tensioning the tendon with an extended button, bringing out a new retrograde reamer, and re-drilling the hole in approximately the same position.It was reported that there was a 60-minute surgical delay.There were no adverse patient consequences reported although the surgeon commented that it was expected to increase in postoperative swelling and pain due to prolonged operation time.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: h4: the device manufacture date was reported as unknown on the initial report.Please note that the date of manufacture has been updated accordingly.

Brand Name
RETROREAMER (6-12MM)
Common Device Name
REAMER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20465947
Report Number1221934-2024-03701
Device Sequence Number7254940
Product Code HTO
UDI-Device Identifier10886705025626
UDI-Public(01)10886705025626(10)A2309005(17)260831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number232000
Device Lot NumberA2309005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown